MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884012
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product analysis indicates one opened sample of part number 1884012 from lot number hg1h843 was received.A microscope was used to evaluate the device.Visually, the tip was discolored in such a way that is consistent with excess heat which would have resulted in the reported event.Inside the outer tube mouth opening were small fragments stuck to the tip wall, which likely resulted in the gouging, excess wear, and friction induced heat during rotation of the blade.The fragments appear to be portions of the inner cutter tip.The cause of the fragments was likely from an impact with inappropriate material, improper speed and/or direction, or aggressive use.Note: the maximum recommended speed for this device is 5000rpm in oscillate mode / direction.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During visual inspection, small fragments were noted inside the outer tube mouth of the blade.The small fragments were stuck to the tip wall.The fragments appear to be portions of the inner cutter tip.There was no patient impact.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key7162140
Report Number3004209178-2018-00183
Device Sequence Number13476857
Product Code EQJ
UDI-Device Identifier20681490047535
UDI-Public20681490047535
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2024
Device Model Number1884012
Device Catalogue Number1884012
Device Lot NumberHG1H843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2018
Initial Report FDA Received Date01/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1